Kentucky, 2008

Tornado and Flash Flooding in Kentucky, June 4, 2008

June 4, 2008 · NWS ILN · 16 events in 9 counties and zones

Strong thunderstorms tracked through the Ohio Valley and produced very heavy rainfall, along with damaging winds and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$140,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Strong thunderstorms tracked through the Ohio Valley and produced very heavy rainfall, along with damaging winds and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 4, 6:56 AM EST, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 4, 6:56 AM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
756 AM EDT WED JUN 4 2008

.SYNOPSIS...
A SLOW MOVING WARM FRONT WILL CONTINUE TO LIFT NORTH ACROSS THE
REGION TODAY. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL ACCOMPANY
THE FRONT. VERY WARM AIR WILL SETTLE INTO THE AREA FOR THE END OF
THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
THUNDERSTORMS CONTINUE TO DEVELOP AND TRACK ALONG A WARM FRONT
LOCATED OVER OHIO. THIS PATTERN WILL PERSIST THROUGH THIS
EVENING...WITH WIDESPREAD THUNDERSTORMS TRAINING ALONG AND NORTH
OF I-70. ADDITIONAL THUNDERSTORMS ARE LIKELY TO FORM SOUTH OF I-70
DUE TO DAYTIME HEATING. OWING TO STRONG WIND SHEAR AND AMPLE
INSTABILITY...SOME THUNDERSTORMS WILL BE SEVERE...SO TORNADO WATCH
NUMBER 444 IS IN EFFECT UNTIL 11 AM. THIS IS PROBABLY NOT THE LAST
WATCH WE WILL SEE DURING THE PERIOD. THE TRAINING AND PERSISTENT
NATURE OF THE STORMS NORTH OF I-70 NECESSITATED THE ISSUANCE OF A
FLASH FLOOD WATCH THERE THROUGH THIS EVENING. THE FRONT WILL LIFT
FAR ENOUGH NORTH LATE TONIGHT TO ALLOW THUNDERSTORMS TO DIMINISH.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
THE FRONT WILL CONTINUE TO BE PUSHED NORTH BY STRENGTHENING LOW
PRESSURE CENTERED OVER THE NORTHERN PLAINS. AS A RESULT...ILN CWA
WILL BE IN THE WARM SECTOR. THIS WILL ALLOW TEMPERATURES TO RISE
AS HIGH AS THE LOW 90S. THOUGH CONDITIONS WILL BE RELATIVELY
HUMID...A STRONG CAP SHOULD PREVENT DEEP CONVECTION...SO THE
FORECAST FOR THIS PERIOD IS PRIMARILY PRECIPITATION FREE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UPPER RIDGE BUILDS INTO THE REGION ON THURSDAY WHICH BRINGS DRY
CONDITIONS AND WARMING TEMPS INTO THE LOWER 90S THROUGH FRIDAY. COLD
FRONT ADVANCES EASTWARD ACROSS THE MS VALLEY LATE FRIDAY AS AN UPPER
WAVE PASSES THROUGH THE GREAT LAKES.  LOOKS LIKE THE FRONT WILL HAVE
A TOUGH TIME MAKING IT THIS FAR EAST WITH THE STRONG RIDGE IN PLACE.
KEPT CHANCE POPS FRI NIGHT AND SATURDAY AHEAD OF THE FRONT...HIGHEST
ACROSS THE NORTHWEST WHICH WILL BE CLOSER TO THE BOUNDARY AND UPPER
ENERGY. UPPER RIDGE CONTINUES TO DOMINATE THE EASTERN US THROUGH THE
REMAINDER OF THE EXTENDED WITH CONTINUED ABOVE AVG TEMPS.  SHOULD BE
GENERALLY DRY...THOUGH ISOLD DIURNAL STORMS ARE
POSSIBLE...ESPECIALLY ACROSS THE NORTHERN AND WESTERN FA WHICH WILL
BE CLOSER TO THE PERIPHERY OF THE RIDGE.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
ACTIVE PATTERN PERSISTS WITH SHORTWAVES CONTINUE TO RUN ALONG THE
SLOW MOVING WARM FRONT DRAPED ACROSS CENTRAL FORECAST AREA. FOCUS
FOR THE FIRST 4 HOURS WILL BE NUMEROUS TSTMS FROM
KCMH/KLCK/KCVG/KCVG...THEN A BRIEF LULL WILL BRING MAINLY SHOWERS
UNTIL BOUNDARY BEGINS TO LIFT NORTH AND INSTABILITY DOES INCREASE
ALONG THE BOUNDARY LATER TODAY. FOCUS FOR GREATEST TSTM CHANCES
WILL THEN BE KDAY/KLCK/KCMH. CIGS AND VSBYS OUTSIDE OF TSTMS WERE
REACHING VFR...BUT MVFR WITHIN TSTMS. SOUTHERN TAF SITES WELL
SOUTH OF BOUNDARY AFTER 00Z...SO VFR OVERNIGHT HERE WITH EXCEPTION
OF LATE MVFR BR FOR KLUK. NORTHERN LOCATIONS SHOULD SEE SHRA MOST
OF TONIGHT WITH POTENTIAL FOR TSTMS...GENERALLY VFR TO
OCCASIONALLY MVFR CIGS/VSBY IN PRECIPITATION.

OUTLOOK...TSTMS POSSIBLE AGAIN THURSDAY...WITH POTENTIAL FOR MVFR
CIGS/VIS IN TSTMS...ALONG WITH GUSTY WINDS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH THIS EVENING FOR OHZ026-034-035-042>046-
     051>056-060>065-070>074.
KY...NONE.
IN...FLOOD WATCH THROUGH THIS EVENING FOR INZ050-058-059-066.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...HAWBLITZEL
AVIATION...JDR
Hazardous weather outlook, Jun 4, 8:26 AM EST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
926 AM EDT WED JUN 4 2008

INZ074-075-080-KYZ089>100-OHZ077>082-088-051000-
DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-
OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
926 AM EDT WED JUN 4 2008

...TORNADO WATCH 446 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO SIGNIFICANT WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

OHZ053>056-060>065-070>074-051000-
CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
926 AM EDT WED JUN 4 2008

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TORNADO WATCH 446 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO SIGNIFICANT WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

OHZ051-052-051000-
MIAMI-CHAMPAIGN-
926 AM EDT WED JUN 4 2008

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO SIGNIFICANT WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

INZ050-058-059-066-OHZ026-034-035-042>046-051000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-
926 AM EDT WED JUN 4 2008

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO
AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO SIGNIFICANT WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

INZ073-051000-
RIPLEY-
926 AM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER TODAY...AND MAY
PRODUCE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO SIGNIFICANT WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

RYAN

In the hours before

Local storm report, Jun 4, 6:59 AM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
759 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     TSTM WND DMG     3 S MADEIRA             39.14N 84.37W
06/04/2008                   HAMILTON           OH   TRAINED SPOTTER

            NUMEROUS TREE LIMBS DOWNED...UP TO 20-40 FEET IN LENGTH
            AND ONE FOOT IN DIAMETER. NUMEROUS SMALL TREES AND POWER
            LINES DOWNED.

0750 AM     HAIL             CINCINNATI              39.14N 84.51W
06/04/2008  E0.88 INCH       HAMILTON           OH   PUBLIC

0756 AM     HAIL             3 ESE CINCINNATI        39.12N 84.45W
06/04/2008  E0.75 INCH       HAMILTON           OH   NWS EMPLOYEE

&&

HATZOS
Local storm report, Jun 4, 7:07 AM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
807 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 AM     HAIL             5 SW FAYETTEVILLE       39.14N 84.00W
06/04/2008  E0.88 INCH       CLERMONT           OH   PUBLIC

&&

HATZOS
Local storm report, Jun 4, 7:30 AM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
830 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     TORNADO          NEWTOWN                 39.12N 84.35W
06/04/2008                   HAMILTON           OH   LAW ENFORCEMENT

            HAMILTON COUNTY AND NEWTOWN POLICE REPORTING A TORNADO
            TOUCHDOWN WITH WITNESSES IN NEWTOWN...PRESENTLY
            UNCONFIRMED. NUMEROUS TREES WERE TWISTED AND
            DOWNED...ALONG WITH A HEAVY METAL AWNING...A PORTABLE
            TOILET THROWN 500 FEET...AND GENERAL DEBRIS SCATTERED
            AROUND.

&&

HATZOS
Special weather statement, Jun 4, 7:31 AM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
831 AM EDT WED JUN 4 2008

INZ059-066-073>075-080-KYZ091>093-OHZ070-071-077-041330-
UNION IN-FRANKLIN IN-DEARBORN IN-RIPLEY IN-OHIO IN-SWITZERLAND IN-
BOONE KY-CAMPBELL KY-KENTON KY-HAMILTON OH-BUTLER OH-WARREN OH-
831 AM EDT WED JUN 4 2008

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE CINCINNATI METRO
AREA INCLUDING...EXTREME WESTERN WARREN...BUTLER...HAMILTON...
KENTON...CAMPBELL...BOONE...SWITZERLAND. ..OHIO...SOUTHERN
RIPLEY...DEARBORN...EASTERN FRANKLIN AND SOUTHEASTERN UNION COUNTIES
THROUGH 930 AM EDT...

AT 827 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM OXFORD TO
REXVILLE...MOVING EAST AT 65 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...THE
GREATER CINCINNATI METRO AREA...BROOKVILLE...HAMILTON...RISING
SUN...LAWRENCEBURG...BURLINGTON...INDEPENDENCE...AND ALEXANDRIA.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN
Local storm report, Jun 4, 8:01 AM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
901 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 AM     TSTM WND DMG     MIDLAND                 39.31N 83.91W
06/04/2008                   CLINTON            OH   TRAINED SPOTTER

            MANY TREES DOWNED DUE TO HIGH WINDS...WITH SOME FALLING
            ON BUILDINGS AND CAUSING STRUCTURAL DAMAGE.

&&

HATZOS
Local storm report, Jun 4, 8:15 AM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
915 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 AM     TSTM WND DMG     CHILLICOTHE             39.34N 82.99W
06/04/2008                   ROSS               OH   LAW ENFORCEMENT

            LARGE LIMBS DOWN ACROSS ROADS.

&&

HATZOS

The radar

The Cincinnati radar (KILN), 80 km away, was scanning. The volume nearest the first event began at 14:01 UTC.

Open the radar archive at this moment

Event by event

7 flash flood, 7 thunderstorm wind, 1 hail, 1 tornado. Local standard time, as filed.

Flash Flood, Kenton

When
June 4, 9:00 AM EST to 10:30 AM EST
Where
Kenton County, 1.65 mi N of Independence to 0.78 mi N of Independence
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
38.954, -84.529

Two roads were flooded and closed near Independence.

Hail, Grant

When
June 4, 12:45 PM EST to 12:49 PM EST
Where
Grant County, 0.88 mi NW of Heekin
Measured
0.75 in hail
Property damage
$1,000
Reported by
Public
Coordinates
38.610, -84.610

Thunderstorm Wind, Carroll

When
June 4, 1:00 PM EST to 1:04 PM EST
Where
Carroll County, 0.9 mi NNE of Locust
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
38.711, -85.242

Trees were downed along State Route 36 between Carrollton and Milton.

Flash Flood, Pendleton

When
June 4, 1:30 PM EST to 3:30 PM EST
Where
Pendleton County, 0.52 mi W of Caldwell to 1.42 mi WSW of Butler
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
38.799, -84.390

Numerous roads throughout the county were flooded and closed.

Flash Flood, Bracken

When
June 4, 1:30 PM EST to 3:30 PM EST
Where
Bracken County, 1.42 mi NNE of Berlin to 1.83 mi W of Powersville
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
38.719, -84.159

High water closed several roads throughout the county.

Flash Flood, Mason

When
June 4, 1:30 PM EST to 3:30 PM EST
Where
Mason County, 0.62 mi NNE of Plumville to 0.58 mi WSW of Moranburg
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
38.608, -83.664

High water closed several roads throughout the county.

Thunderstorm Wind, Lewis

When
June 4, 2:01 PM EST to 2:05 PM EST
Where
Lewis County, Camp Dix
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
38.480, -83.280

Trees were knocked down.

Thunderstorm Wind, Lewis

When
June 4, 2:15 PM EST to 2:19 PM EST
Where
Lewis County, Camp Dix
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
38.480, -83.280

Trees were knocked down.

Thunderstorm Wind, Boone

When
June 4, 5:20 PM EST to 5:24 PM EST
Where
Boone County, 1 mi NW of Richwood
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
38.930, -84.633

A 65 mph gust was estimated along Interstates 71 and 75 between Mount Zion and Richwood.

Tornado, Pendleton

When
June 4, 5:20 PM EST to 5:24 PM EST
Where
Pendleton County, 0.71 mi W of Peach Grove to 0.61 mi WNW of Peach Grove
Rating
EF0
Path length
0.21 mi
Path width
25 yd
Property damage
$60,000
Reported by
NWS Storm Survey
Coordinates
38.831, -84.293

Just north of Peach Grove, a tornado touched down on the west side of State Route 10, ripping the siding off portions of a house and damaging a garage door. On the other side of State Route 10, extensive damage took place to a residence. Two old barns and two garages had severe structural damage on the property. The garage door on the standalone garage was blown inward, with a back door blown out into the yard behind the structure. Tools inside this garage were also blown out of the back of the structure and strewn throughout the yard. Next to the garage, a metal trailer was cleanly picked up. In addition, an interior door frame was blown into the kitchen of the residence, and numerous trees were uprooted and broken throughout the area.

Thunderstorm Wind, Kenton

When
June 4, 5:25 PM EST to 5:29 PM EST
Where
Kenton County, Erlanger
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.020, -84.600

A 60 mph gust was estimated.

Flash Flood, Kenton

When
June 4, 5:30 PM EST to 8:00 PM EST
Where
Kenton County, 0.4 mi NNW of South Hills to Sandfordtown
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
39.056, -84.522

Numerous roads and a few bridges were flooded.

Flash Flood, Campbell

When
June 4, 5:30 PM EST to 8:00 PM EST
Where
Campbell County, 1.17 mi SE of Alexandria to 1.79 mi SSW of Alexandria
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
38.959, -84.363

A road near State Route 10 was washed out. High water closed several other roads throughout the county.

Thunderstorm Wind, Kenton

When
June 4, 5:40 PM EST to 5:44 PM EST
Where
Kenton County, 1.88 mi NNW of Independence
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
38.956, -84.538

Large tree limbs were knocked down.

Thunderstorm Wind, Campbell

When
June 4, 5:40 PM EST to 5:45 PM EST
Where
Campbell County, 1.1 mi NW of Grants Lick to 1.06 mi NNW of Grants Lick
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
Newspaper
Coordinates
38.862, -84.394

Several homes and structures in Grants Lick sustained minor damage. A barn was destroyed along US Route 27.

Flash Flood, Boone

When
June 4, 7:16 PM EST to 8:00 PM EST
Where
Boone County, 0.7 mi WNW of Sugartit to 1.48 mi W of Sugartit
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
38.972, -84.663

A bridge on Gunpowder Road was flooded. High water closed several roads, and a few homes had their basements flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2008Every state in 2008This day in weather historyThe tornado archive for Kentucky, 2008Warnings in Kentucky, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101062, 101014, 101007, 101016, 101017, 101018, 101010, 101063, 101012, 107006, 101013, 101020, 101021, 113297, 113317, 101019.